Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 30, NWS Memphis, TN

March 26, 20116 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 26, 2011, 2:24 AM CDT for 6 counties in Mississippi. It was in force for 61 days. 24 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2011, 2:24 AM CDT (07:24 UTC)
Expired
May 25, 2011, 10:00 PM CDT
In force
61 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Calhoun County, MS, Lafayette County, MS, Pontotoc County, MS, Tallahatchie County, MS, Union County, MS, Yalobusha County, MS

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 8:14 PM CDTHAIL 1.25N New Albany, MSQUARTER TO HALF DOLLAR SIZED HAIL ON HWY 15 JUST NORTH OF NEW ALBANY
Mar 26, 8:22 PM CDTHAIL 1.25Tula, MSQUARTER TO HALF DOLLAR HAIL IN TULA.
Mar 26, 8:25 PM CDTHAIL 1Thaxton, MSQUARTER SIZED HAIL IN THAXTON
Mar 26, 8:28 PM CDTHAIL 1Thaxton, MSQUARTER SIZED HAIL IN THAXTON
Mar 29, 10:45 PM CDTHAIL 1.5Tula, MS
Apr 4, 1:15 PM CDTTSTM WND DMG1 W New Albany, MSTREES AND POWERLINES DOWN JUST WEST OF NEW ALBANY AT THE INTERSECTION OF COUNTY ROAD 86 AND HWY 30. WINDS ARE ESTIMATED AT 60-70 MPH.
Apr 11, 4:00 PM CDTTSTM WND DMGPontotoc, MSA FEW TREES ARE DOWN IN THE SQUARE OF THE TOWN OF PONTOTOC. ONE TREE FELL ONTO A CAR. WINDS BY OBSERVER WERE ESTIMATED BETWEEN 50 AND 60 MPH.
Apr 15, 7:50 AM CDTTSTM WND DMGRandolph, MSPORCH DESTROYED AND LIFTED OVER A MOBILE HOME IN RANDOLPH, MISSISSIPPI.
Apr 15, 8:00 AM CDTTSTM WND DMGRandolph, MSSEVERAL TREES DOWN ACROSS THE SOUTHERN PORTIONS OF PONTOTOC COUNTY.
Apr 20, 3:15 AM CDTTSTM WND GST 60Pontotoc, MSPOWER IS OUT IN PARTS OF PONTOTOC
Apr 20, 11:07 AM CDTFUNNEL CLOUD2 N Paris, MS
Apr 20, 11:07 AM CDTHAIL 12 N Paris, MS
Apr 20, 11:27 AM CDTHAIL 0.75Tula, MSDIME SIZE HAIL REPORTED BY EMERGENCY MANAGEMENT IN THE TOWN OF TULA.
Apr 20, 11:29 AM CDTHAIL 1.253 S Tula, MS
Apr 20, 11:58 AM CDTHAIL 1Randolph, MS
Apr 20, 6:57 PM CDTHAIL 0.88Pontotoc, MSNICKEL SIZED HAIL ON COXISH RD IN BECKMAN DEVELOPMENT
Apr 20, 7:00 PM CDTHAIL 1.752 E Oxford, MSGOLF BALL HAIL ON HWY 30
Apr 26, 12:35 AM CDTFUNNEL CLOUDToccopola, MSFUNNEL CLOUD REPORTED NEAR TOCCAPOLA.
Apr 27, 9:15 AM CDTTORNADOEsperanza, MSBRIEF TORNADO TOUCHDOWN. NO DAMAGE
Apr 27, 9:32 AM CDTHAIL 0.75Ecru, MS
Apr 27, 1:39 PM CDTTORNADO 35 Ne Water Valley, MS*** 2 INJ *** A NUMBER OF HOMES AND MOBILE HOMES WERE DAMAGED ALONG THE PATH. EF-3 TORNADO WITH 140 MPH WINDS. PATH LENGTH 13.6 MILES. MAX WIDTH 1/4 MILE. END PT. 34.3299, -89.3785.
Apr 27, 1:50 PM CDTTORNADO9 S Oxford, MSCONFIRMED TRAILER DESTROYED. HOUSE PARTIALLY DESTROYED. MANY TREES AND POWERLINES DOWN.
May 25, 9:30 PM CDTTSTM WND GST 652 E Oxford, MSTREES DOWN ON COUNTY ROAD 149 AND ANCHORAGE ROAD.
May 25, 9:55 PM CDTTSTM WND DMGNew Albany, MSTREES AND POWER LINES DOWN ACROSS MUCH OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this severe thunderstorm warning; the first came 1070 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WUUS54 KMEG 260724
SVRMEG
MSC071-115-145-161-260815-
/O.NEW.KMEG.SV.W.0030.110326T0724Z-110326T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
224 AM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 315 AM CDT

* AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF
  DENMARK...OR NEAR OXFORD...AND MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW ALBANY
  AND PONTOTOC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3461 8891 3418 8891 3417 8960 3440 8948
TIME...MOT...LOC 0724Z 250DEG 39KT 3433 8944

$$
3 follow-up statements
112 
WWUS54 KMEG 260747
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 AM CDT SAT MAR 26 2011

MSC161-260757-
/O.CAN.KMEG.SV.W.0030.000000T0000Z-110326T0815Z/
YALOBUSHA MS-
247 AM CDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN YALOBUSHA
COUNTY IS CANCELLED...

AT 247 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3442 8924 3461 8891 3418 8891 3417 8940
TIME...MOT...LOC 0747Z 250DEG 39KT 3441 8915

$$

MSC071-115-145-260815-
/O.CON.KMEG.SV.W.0030.000000T0000Z-110326T0815Z/
UNION MS-LAFAYETTE MS-PONTOTOC MS-
247 AM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTHERN PONTOTOC...SOUTHEASTERN LAFAYETTE AND WESTERN UNION
COUNTIES...

AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PINEDALE...OR 10 MILES SOUTHWEST OF NEW ALBANY...MOVING EAST AT 45
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALGOMA...NEW
ALBANY...PONTOTOC...THAXTON...TOCCOPOLA...DELAY...LAFAYETTE
SPRINGS...CONCORD...PUMPKIN CENTER...SHARI...GLENFIELD...POOLVILLE...
MARTINTOWN AND BALD HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3442 8924 3461 8891 3418 8891 3417 8940
TIME...MOT...LOC 0747Z 250DEG 39KT 3441 8915

$$
264 
WWUS54 KMEG 260757
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
257 AM CDT SAT MAR 26 2011

MSC071-145-260807-
/O.CAN.KMEG.SV.W.0030.000000T0000Z-110326T0815Z/
UNION MS-LAFAYETTE MS-
257 AM CDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAFAYETTE AND
WESTERN UNION COUNTIES IS CANCELLED...

AT 257 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3428 8924 3434 8891 3418 8891 3417 8924
TIME...MOT...LOC 0757Z 250DEG 39KT 3444 8902

$$

MSC115-260815-
/O.CON.KMEG.SV.W.0030.000000T0000Z-110326T0815Z/
PONTOTOC MS-
257 AM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR CENTRAL PONTOTOC COUNTY...

AT 257 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 10 MILES NORTH OF SPRINGVILLE...OR NEAR NEW ALBANY...MOVING
EAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALGOMA...
PONTOTOC...TOCCOPOLA...SPRINGVILLE...ROUGH EDGE...NIXON AND CHIWAPA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3428 8924 3434 8891 3418 8891 3417 8924
TIME...MOT...LOC 0757Z 250DEG 39KT 3444 8902

$$
042 
WUUS54 KMEG 260209
SVRMEG
MSC013-071-135-161-260300-
/O.NEW.KMEG.SV.W.0030.110526T0209Z-110526T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
909 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST
  MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 1000 PM CDT

* AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF SCOBEY...OR NEAR CHARLESTON...AND MOVING EAST AT 55
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATER
  VALLEY AND GEORGE PAYNE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR ENID LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3377 8951 3387 8951 3387 8977 3389 8978
      3389 8993 3416 8993 3417 8971 3430 8924
      3387 8924 3377 8950
TIME...MOT...LOC 0210Z 259DEG 48KT 3397 9001

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 11:49 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Mar 25, 11:49 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1149 PM CDT FRI MAR 25 2011

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 947 PM CDT FRI MAR 25 2011/

UPDATE...

AT 930 PM...THE WARM FRONT WAS EVIDENT FROM CENTRAL ALABAMA...WEST
ACROSS CENTRAL MISSISSIPPI...TO NORTHERN LOUISIANA AND ALONG THE
RED RIVER. TO THE NORTH OF THE FRONT...CLOUDY...COOL...AND FAIRLY
DRY AIR REMAINS IN PLACE ON BRISK NORTHEAST WINDS. SOUTH OF THE
FRONT MUCH MILDER CONDITIONS AND LIGHT SOUTHERLY WINDS PREVAIL.
THINK THIS FRONT WILL REMAIN NEARLY STATIONARY FOR THE REST OF THE
OVERNIGHT. AS THE LLJ BEGINS TO ORGANIZE ACROSS LA AROUND 06Z...SHOULD
START TO SEE THUNDERSTORM INITIATION IN THE ARKLATEX REGION WHICH
WILL EXPAND EASTWARD ALONG THE FRONT LATER TONIGHT AND SATURDAY
MORNING AS THE LLJ VEERS EAST.

REDUCED POPS THROUGH 06Z SINCE THE ACTIVITY WILL REMAIN WEST OF
THE AREA. COULD HAVE REMOVED THEM ALL...BUT PINE BLUFF IS
REPORTING SOME LIGHT RAIN SO WASN/T CONFIDENT ENOUGH TO REMOVE IT
THIS EVENING. TRIMMED THE AREA OF THUNDERSTORM MENTION TO ALONG
AND SOUTH OF I-40 GIVEN THE COOL AND STABLE AIRMASS WELL NORTH OF
THE FRONT AND NIL 00Z NAM MUCAPE IN THOSE AREAS. NEAR AND SOUTH OF
THE FRONT WILL STAND THE BEST CHANCE OF THUNDER. ALSO UPDATED FOR
CURRENT TEMP/WIND/TD TRENDS FOR TONIGHT.

THE FRONT WILL CONTINUE TO REMAIN NEARLY STATIONARY THROUGH
SATURDAY AS LOW PRESSURE TRACKS ALONG IT. THE COOL NORTHEAST FLOW
WITH WIDESPREAD CLOUDS AND RAIN NORTH OF THE FRONT WILL PROBABLY
KEEP TEMPS QUITE COOL...SO LOWERED HIGHS TOWARD THE 00Z NAM 2
METER GUIDANCE. ALONG AND SOUTH OF THE FRONT IT WILL BE QUITE WARM
AND UNSTABLE WITH POTENTIAL OF 2000+ J/KG OF SBCAPE BY LATE
AFTERNOON. STEEP MID LEVEL LAPSE RATES AND STRONG SHEAR WILL
PROMOTE SUPERCELL DEVELOPMENT AS THE LOW TRACKS ACROSS NORTHERN MS
BETWEEN 21Z-06Z. ADDED MENTION OF LARGE HAIL TO MUCH OF NORTHERN
MS TOMORROW AFTERNOON/EVENING COINCIDENT WITH 30 PCT SPC DY2 OTLK
AREA.

GRIDS PUBLISHED AND ZONES UPDATED.

BORGHOFF

PREV DISCUSSION... /ISSUED 408 PM CDT FRI MAR 25 2011/

DISCUSSION...20Z SURFACE ANALYSIS PLACES A DEVELOPING SURFACE LOW
ACROSS THE SOUTHERN PLAINS WITH A WARM FRONT EXTENDING FROM THE
SURFACE LOW BACK THROUGH LOUISIANA AND SOUTHERN MISSISSIPPI.
ACROSS THE MID SOUTH THIS AFTERNOON...CLOUDY SKIES HAVE KEPT
TEMPERATURES IN THE 50S ACROSS AREAS ALONG AND NORTH OF I-40 AND
LOWER 60S ACROSS NORTH MISSISSIPPI. SEVERE THUNDERSTORM POTENTIAL
TONIGHT AND SATURDAY ARE THE PREDOMINANT CONCERNS IN THIS
AFTERNOON/S FORECAST PACKAGE.

SHORT TERM...(TONIGHT THROUGH MONDAY)...A WARM FRONT CURRENTLY
LOCATED ACROSS SOUTHERN MISSISSIPPI AND LOUISIANA WILL GRADUALLY
BEGIN TO MOVE NORTH TONIGHT TOWARDS THE MID SOUTH AS A DEVELOPING
SURFACE LOW ACROSS TEXAS GRADUALLY BEGINS TO MOVE TOWARDS WESTERN
SECTIONS OF THE LOWER MISSISSIPPI VALLEY. MEANWHILE ALOFT...A
SUBTLE SHORTWAVE EMBEDDED WITHIN NEARLY ZONAL MID LEVEL FLOW WILL
MOVE ACROSS THE REGION. 310-320K SURFACES SHOW INCREASING
ISENTROPIC ASCENT TONIGHT...ESPECIALLY DURING THE OVERNIGHT HOURS.
AT THIS TIME THINK BEST COVERAGE WILL BE DURING THIS TIMEFRAME AND
WENT WITH CHANCE POPS FOR THIS EVENING AND LIKELY/CATEGORICAL POPS
FOR THE OVERNIGHT HOURS. ANY THUNDERSTORMS ARE EXPECTED TO REMAIN
ELEVATED WITH THE OVERALL THREAT FOR ANY THUNDERSTORMS TO BECOME
SEVERE LOW.

WRF/GFS/ECMWF MODELS ALL INDICATE THE WARM FRONT WILL RESIDE
SOMEWHERE SOUTH OF I-40 ON SATURDAY...MOST LIKELY ACROSS NORTH
MISSISSIPPI TOWARDS CENTRAL MISSISSIPPI WITH A TRAILING LOW MOVING
EAST ACROSS THE LOWER MISSISSIPPI VALLEY SATURDAY NIGHT INTO
SUNDAY MORNING. HOWEVER...SOME UNCERTAINTY REMAINS WITH RESPECT
TO THE EXACT POSITION OF THE WARM FRONT WHICH WILL AFFECT HIGH
TEMPERATURES SATURDAY AND MOST IMPORTANTLY THE THERMODYNAMICS THAT
WILL ENHANCE ANY THUNDERSTORM POTENTIAL AND THE OVERALL THREAT FOR
SEVERE THUNDERSTORMS.

SURFACE BASED CAPE/MOST UNSTABLE CAPE VALUES BETWEEN 1600-1900
J/KG...LI/S BETWEEN -4 TO -6...VERY STEEP 700-500 MB LAYER MID
LEVEL LAPSE RATES BETWEEN 7 TO 8 C/KM...AND SURFACE DEWPOINTS IN
THE LOWER 60S ALONG THE WARM FRONT WILL BE CONDUCIVE FOR DECENT
THERMODYNAMICS. SOME WEAK BUT ACCEPTABLE UPPER LEVEL DIVERGENCE
ALOFT AND ANOTHER SHORTWAVE TROUGH EMBEDDED WITHIN NEARLY ZONAL
FLOW ALOFT WILL MOVE ACROSS THE REGION SATURDAY. THIS IS
ANTICIPATED TO ASSIST IN THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING
HOURS. 0-1KM STORM RELATIVE HELICITY VALUES BETWEEN 300-500
M2/S2 AND 0-6KM BULK SHEAR VALUES BETWEEN 55-80 KTS WILL SUPPORT
THE POTENTIAL FOR SOME MINI-SUPERCELLULAR TYPE TORNADOES ALONG
THIS BOUNDARY. BASED ON THE ABOVE DATA THINK THE BEST CHANCES FOR
SEVERE THUNDERSTORMS WILL RESIDE ACROSS AREAS MAINLY ALONG AND
SOUTH OF THE TENNESSEE/MISSISSIPPI STATE LINE. WILL CONTINUE TO
MENTION LARGE HAIL...DAMAGING WINDS...AND THE POTENTIAL FOR
TORNADOES IN THE HAZARDOUS WEATHER OUTLOOK. PRECIPITABLE WATER
VALUES BETWEEN 1.2 TO 1.4 INCHES WILL ALSO SUPPORT THE POTENTIAL
FOR LOCALIZED FLASH FLOODING FROM THE THUNDERSTORMS. EVENING SHIFT
WILL CONTINUE TO MONITOR SHORT TERM MESOSCALE TRENDS AND ADJUST
FORECAST AS NECESSARY AS THIS POTENTIAL SEVERE WEATHER EVENT
BEGINS TO EVOLVE. STAY TUNED...

SHOWERS AND THUNDERSTORMS WILL GRADUALLY COME TO AN END SATURDAY
NIGHT AND SUNDAY AS THE SURFACE LOW MOVES EAST OF THE MID SOUTH.
DESPITE THE PASSAGE OF THE SURFACE LOW...UPPER LEVEL FLOW WILL
REMAIN NEARLY ZONAL AND CONFIDENCE ON PRECIPITATION CHANCES FOR
SUNDAY NIGHT AND MONDAY REMAIN CHALLENGING DUE TO LOW CONFIDENCE
IN TIMING OF SUBTLE SHORTWAVES EMBEDDED WITHIN THE UPPER LEVEL
FLOW.

LONG TERM...(TUESDAY THROUGH FRIDAY)...12Z LONG RANGE MODELS
CONTINUE TO INDICATE A BROAD UPPER LEVEL TROUGH AXIS MOVING
THROUGH THE REGION BY THE MIDDLE OF NEXT WEEK. SOME UNCERTAINTY
REMAINS WITH THE OVERALL SPEED OF THIS NEXT SYSTEM AS THE 12Z
ECMWF IS MUCH QUICKER THAN THE 00Z ECMWF AND THE LAST 2 RUNS OF
THE GFS. FOR NOW WENT WITH CONSENSUS AND KEPT POPS ON THE LOW SIDE
FOR THE REMAINDER OF THE FORECAST.

CJC

&&

.AVIATION...
06Z TAFS

FEW CHANGES FROM 00Z PACKAGE...OTHER THAN A SLIGHT DELAY IN MVFR
CIGS IN THE SHORT TERM. ELEVATED TSRA STILL EXPECTED TO DEVELOP
THROUGH THE OVERNIGHT. RAIN FALLING INTO THE COOL STABLE AIR WILL
HELP REINFORCE THE LOW LEVEL INVERSION AND STRATUS. BY 12Z...
EXPECT MVFR TO PREVAIL WITH POCKETS OF IFR CIGS.

FOR SATURDAY... PERIODS OF RAIN SHOWERS WILL CONTINUE. BEST EARLY
AFTERNOON TS POTENTIAL AT KTUP...WHICH SHOULD BE JUST NORTH OF THE
WARM FRONT. MOST INTENSE/ORGANIZED TSRA SHOULD OCCUR OVER NORTHEAST
MS AFTER 22Z... PERSISTING UNTIL 03Z OR SO SOUTH OF THE TUP VICINITY.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  46  57  42  54 /  90  90  70  10
MKL  43  52  37  52 /  70  90  80  10
JBR  42  47  37  51 /  60  90  60  10
TUP  53  75  50  61 /  90  90  80  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 25, 11:43 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1143 PM CDT FRI MAR 25 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1143 PM CDT FRI MAR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...OVERNIGHT

THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH AND WEST OF A LINE
FROM HARRISBURG ARKANSAS TO MEMPHIS TO BATESVILLE MISSISSIPPI.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF AN
INTENSIFYING WARM FRONT THAT STRETCHES FROM SOUTHERN ARKANSAS INTO
CENTRAL MISSISSIPPI. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL
IN THE SLIGHT RISK AREA.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH OF A FORREST CITY
ARKANSAS TO MEMPHIS TO SAVANNAH TENNESSEE. LOW PRESSURE WILL TRACK
ALONG A WARM FRONT STALLED ACROSS NORTH MISSISSIPPI SATURDAY
AFTERNOON AND EVENING. SEVERE STORMS COULD DEVELOP IN THE RISK AREA
WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE.
LOCALIZED FLASH FLOODING FROM THUNDERSTORMS IS ALSO POSSIBLE.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS CONTINUING INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON LATE TONIGHT AND AGAIN
SATURDAY AFTERNOON AND EVENING.

BORGHOFF

In the hours before

Special weather statement, Mar 26, 12:54 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1254 AM CDT SAT MAR 26 2011

ARZ036-048-049-MSZ001-007-TNZ088-260630-
LEE AR-ST. FRANCIS AR-CRITTENDEN AR-DE SOTO MS-TUNICA MS-SHELBY TN-
1254 AM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 AM CDT FOR...

  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTHEAST OF HUGHES AT 1254 AM
CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...DESOTO...LEE...SHELBY...ST. FRANCIS AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO...HORN LAKE...HUGHES...
OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES HORN LAKE...HORSESHOE LAKE...
MIDWAY LAKE AND ROBCO LAKE.

&&

LAT...LON 3500 9049 3503 9039 3510 8982 3486 8973
      3478 8991 3478 9044 3494 9060
TIME...MOT...LOC 0554Z 259DEG 50KT 3491 9036
Special weather statement, Mar 26, 1:04 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
104 AM CDT SAT MAR 26 2011

MSZ011-020-021-260645-
QUITMAN MS-YALOBUSHA MS-TALLAHATCHIE MS-
104 AM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 AM CDT FOR...

  SOUTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER WEBB AT 104 AM CDT...MOVING EAST AT 50
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN QUITMAN...TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR CHARLESTON AND GEORGE PAYNE STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES ENID LAKE AND GRASSY LAKE.

&&

LAT...LON 3408 9045 3416 9013 3416 8964 3387 8963
      3386 8967 3387 8977 3389 8978 3389 8992
      3383 8992 3382 8997 3381 8998 3381 9036
TIME...MOT...LOC 0604Z 260DEG 42KT 3395 9027
Special weather statement, Mar 26, 1:30 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
130 AM CDT SAT MAR 26 2011

MSZ010-011-260715-
COAHOMA MS-QUITMAN MS-
130 AM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 AM CDT FOR...

  CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 7
MILES SOUTH OF SHERARD AT 130 AM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN COAHOMA AND QUITMAN COUNTIES...INCLUDING LOCATIONS NEAR
CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3411 9067 3412 9076 3422 9083 3438 9023
      3416 9013 3414 9014 3408 9041 3408 9045
      3407 9045 3402 9066
TIME...MOT...LOC 0630Z 253DEG 34KT 3412 9073
Special weather statement, Mar 26, 1:43 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
143 AM CDT SAT MAR 26 2011

MSZ012-013-020>022-260730-
LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS-CALHOUN MS-
143 AM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 AM CDT FOR...

  NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES SOUTHEAST OF ENID AT 143 AM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...LAFAYETTE...PANOLA...TALLAHATCHIE AND YALOBUSHA
COUNTIES...INCLUDING LOCATIONS NEAR GEORGE PAYNE STATE PARK AND WATER
VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES ENID LAKE.

&&

LAT...LON 3387 8977 3389 8978 3389 8991 3424 9005
      3439 8924 3399 8924
TIME...MOT...LOC 0643Z 255DEG 40KT 3410 8988

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 12:54 AM CDTSpecial Weather StatementMEGDeSoto36 min
Mar 26, 1:04 AM CDTSpecial Weather StatementMEGTallahatchie, Yalobusha41 min
Mar 26, 1:30 AM CDTSpecial Weather StatementMEGCoahoma, Quitman45 min
Mar 26, 1:43 AM CDTSpecial Weather StatementMEGYalobusha47 min
Mar 26, 2:01 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Yalobusha61 days
Mar 26, 3:10 AM CDTSevere Thunderstorm WarningMEGLee, Pontotoc61 days
Mar 26, 3:39 AM CDTFlash Flood WarningMEGItawamba, Lee, Pontotoc3 hr
Mar 26, 3:46 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman44 min
Mar 26, 3:47 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee28 min
Mar 26, 4:07 AM CDTSevere Thunderstorm WarningMEGItawamba38 min
Mar 26, 4:23 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman41 min
Mar 26, 4:55 AM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola50 min
Mar 26, 4:58 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo47 min
Mar 26, 5:11 AM CDTFlash Flood WarningMEGLafayette, Lee, Pontotoc, Prentiss, Union3 hr
Mar 26, 5:36 AM CDTSevere Thunderstorm WarningMEGLafayette, Lee, Marshall, Pontotoc, Tippah, Union39 min
Mar 26, 6:14 AM CDTSpecial Weather StatementMEGUnion46 min
Mar 26, 6:42 AM CDTSpecial Weather StatementMEGPrentiss33 min
Mar 26, 7:12 AM CDTSpecial Weather StatementMEGItawamba33 min
Mar 26, 5:26 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall49 min
Mar 26, 5:36 PM CDTSpecial Weather StatementMEGAlcorn, Prentiss, Tippah, Tishomingo24 min
Mar 26, 5:56 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tate, Tippah, Union64 min
Mar 26, 5:58 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Prentiss, Tippah47 min
Mar 26, 6:24 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe21 min
Mar 26, 6:32 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Itawamba, Lee, Prentiss, Tippah and 2 more58 min
Mar 26, 6:36 PM CDTSpecial Weather StatementMEGTate39 min
Mar 26, 6:42 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Tate48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.